How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Altman Your Own Question
Dr. Altman
Dr. Altman, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 11383
Experience:  Practicing small animal veterinarian for 17 years.
53976849
Type Your Dog Veterinary Question Here...
Dr. Altman is online now
A new question is answered every 9 seconds

My 17 lb dog just ate my 1000 mg metformin pill and my 40 mg

Customer Question

my 17 lb dog just ate my 1000 mg metformin pill and my 40 mg pavastatin pill........helpppppp.
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Altman replied 1 year ago.

Welcome to Justanswer! I am Dr. Altman and happy to assist you both today

If your dog ingested this within the last hour then you can induce vomiting with 3% hydrogen peroxide 1 tsp per ten pounds (2 tsp for Tubby) then walk around to mix it in the stomach and agitate the lining. If no vomiting within 10-15 minutes it can be repeated once only in hopes of inducing vomiting.

Overall, "statin" medications such as Pavastatin are reported to have a very wide margin of safety for an acute overdose.

In situations such as this, clinical signs are reported to be limited to stomach upset and potentially flatulence.

As far as metformin, this is not a drug used in dogs and thankfully this does not increase insulin production in the pancreas and rarely causes hypoglycemia.

The most commonly seen effects of this drug is digestive upset including vomiting and diarrhea, however hypothermia, hypotension, pale mucous membranes, and hindlimb tremors are also possible. Because this can effect the body temperature and blood pressure it is best to have them monitored by a vet and IV fluids administered to flush the drug form the system.

If possible I would suggest having her seen by a vet if you choose to monitor at home and she becomes lethargic, has muscle tremors or shaking or her gums become pale, white or blue in color she should be seen immediately.

Here is information on overdose of this drug.

http://veterinarymedicine.dvm360.com/vetmed/Medicine/ArticleStandard/Article/detail/418012

Please let me know if I can be of any further assistance to you both

If you have more questions or if I can help in any other way, please do not hesitate to ask! If you would like to accept my answer, please press RATE OUR CONVERSATION (I am not compensated in any other way). Bonuses are always welcome. Thanks!

If you have additional questions after you rate the question, you are welcome to request me for additional conversations if I am on-line or by beginning your question "Dr. Altman..." or "Dogdoc4u..." and others will leave the questions for me. Good luck to you both!!!

Expert:  Dr. Altman replied 1 year ago.
I am glad to see you were able to view my responses earlier. I hope Tubby had no issues with the medications last night and would love an update when you are able
Please let me know if I can be of any further assistance to you both today!
If you are satisfied with our chat please rate or accept so I may be compensated for my time. Thank you!
Expert:  Dr. Altman replied 1 year ago.
Hi,
I'm just following up on our conversation about Tubby. How is everything going?
Dr. Altman

Related Dog Veterinary Questions